Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 10, 2000, 6:34 PM CST for Bibb County, Chilton County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 6:34 PM CST (00:34 UTC)
- Expired
- Mar 10, 2000, 7:15 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Bibb County, AL, Chilton County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:40 PM CST | Hail 0.75 | Randolph, AL | Penny size hail was observed in Randolph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 2:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 10, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 110034 SVRBHM ALC007-021-110115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 634 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL ALABAMA... CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 715 PM CST. * AT 634 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF JEMISON...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JEMISON. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:22 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 10, 3:22 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 322 PM CST FRI MAR 10 2000 STNRY FRONT CONTINUES ACROSS MID TN AND NRN MS TO A LOW OVER NE LA WITH VERY MOIST UNSTABLE AIR STREAMING NWD AHD OF IT. BEST MOISTURE CONVERGENCE CURRENTLY OVER NRN MS EXPECTED TO SHIFT TO N AL TNGT. SRONG UVV WITH APPROACHING S/W WILL MAX OUT OVER N AND CENTRAL AL AROUND MIDNIGHT AND WOULD EXPECT TO SEE A DIMINISHING TREND IN STORM INTENSITIES AS IT KICKS OUT AFTER MIDNIGHT. CHANCE OF SEVERE WX TONIGHT AND ALSO A RISK OF HEAVY RAIN AND LOCAL FLOODING. THERE IS A RISK OF SEVERE WEATHER REDEVLOPING DURING THE DAY SATURDAY...MAINLY OVER THE SE PART OF THE CWA...AS THE COLD FRONT APPROACHES. FRONT WILL MOVE LITTLE TONIGHT...JUST EDGING INTO NW AL BY MORNING...THEN START TO ACCELLERATE SAT AS THE SURFACE LOW MOVES UP THE APALACHIANS. WITH MAIN UPPER TROUGH LAGGING BACK TO THE WEST UNTIL SAT AFTERNOON...LOOK FOR OVERRUNNING PRECIP TO CONTINUE FOR SOME DISTANCE INTO THE COLD AIR. RISK OF A FREEZE SAT NIGHT...BUT RIGHT NOW BELIEVE SURFACE AND LOW LEVEL WINDS WILL HOLD UP ENOUGH TO KEEP TEMPS JUST ABOVE FREEZING. PLUS CLOUDS MAY LINGER...ESPECIALLY TN VLY...UNTIL LAT5E SAT NIGHT. MAYBE MORE OF A THREAT OF A FREEZE SUNDAY NIGHT. HSV WU 055/058 033/052 031 981 BHM TU 059/064 034/057 031 981 MGM TU 062/074 037/058 034 5+1 .BHM...111000. 07 NNNN
In the hours before
Special weather statement, Mar 10, 2:23 PM CST, 4 hours 11 minutes before
ALZ001>038-040>050-102100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 223 PM CST FRI MAR 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...SEVERE THUNDERSTORMS POSSIBLE THROUGH SATURDAY MORNING... THE AIRMASS OVER ALABAMA WILL REMAIN MOIST AND UNSTABLE THROUGH THE REST OF THE AFTERNOON AND INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP OVER MOST OF THE AREA. A FEW OF THESE STORMS MAY BECOME LOCALLY SEVERE THROUGH THE AFTERNOON AND INTO THE EVENING. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT...AND UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE STATE LATE TONIGHT AND INTO SATURDAY. NUMEROUS STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP WEST OF ALABAMA THIS EVENING....AND STATEWIDE THROUGH THE NIGHT. THE THREAT OF SEVERE WEATHER WILL BE FROM THIS AFTERNOON THROUGH THE NIGHTTIME HOURS. THE BRUNT OF THE SEVERE WEATHER SHOULD OCCUR AS A LINE OF THUNDERSTORMS MOVES ACROSS THE AREA LATER TONIGHT. THE SEVERE WEATHER POTENTIAL WILL CONTINUE INTO THE MORNING HOURS SATURDAY ACROSS EASTERN PARTS OF ALABAMA. THE MAIN SEVERE THREAT WILL BE STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...UPPER LEVEL WIND FORECASTS SUGGEST THE POTENTIAL FOR ISOLATED TORNADOES LATER TONIGHT...AND EARLY SATURDAY. IN ADDITION...RAINFALL OF ONE TO TWO INCHES HAS OCCURRED ACROSS PARTS OF CENTRAL ALABAMA TODAY. ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH THE NIGHT. THIS MAY PRODUCE FLOODING ACROSS PARTS OF CENTRAL ALABAMA. MAIN THREAT WILL BE TO LOW LYING...POOR DRAINAGE AREAS...AND SOME FLASHY CREEKS. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS WESTERN ALABAMA SHOULD BE ACTIVATED. ACROSS THE EASTERN HALF SHOULD MONITOR THE LATEST WEATHER INFORMATION AND PREPARE FOR ACTIVATION THIS EVENING. YOU SHOULD PREPARE FOR THE SEVERE WEATHER TO CONTINUE INTO THE EARLY MORNING HOURS SATURDAY.
Local storm report, Mar 10, 4:28 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
428 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM BROUGHTON AL .75 INCH HAIL
03/10/00 RANDOLPH
1221 PM DOUBLE SPRINGS AL .88 INCH HAIL
03/10/00 WINSTON
1226 PM ADDISON AL .88 INCH HAIL
03/10/00 WINSTON
130 PM MONTGOMERY AL .50 INCH HAIL
03/10/00 MONTGOMERY
130 PM OPELIKA AL .75 INCH HAIL
03/10/00 LEE
250 PM MALLOY AL 1.00 INCH HAIL
03/10/00 LAMAR
316 PM VERNON AL .88 INCH HAIL
03/10/00 LAMAR
405 PM OPELIKA AL .75 INCH HAIL
03/10/00 LEE
413 PM GORDO AL 1.00 INCH HAIL
03/10/00 PICKENS
414 PM TUTWILER AL FUNNEL CLOUD
03/10/00 WALKER 0429 PM CORDOVA AL 1.00 INCH HAIL
03/10/00 WALKER
0429 PM GORDO AL 1.75 INCH HAIL
03/10/00 PICKENS 4
GMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:01 PM CST | Tornado Warning | BMX | Franklin | 29 min |
| Mar 10, 6:09 PM CST | Tornado Warning | BMX | Lawrence | 51 min |
| Mar 10, 6:16 PM CST | Severe Thunderstorm Warning | BMX | Cullman | 44 min |
| Mar 10, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Mar 10, 6:37 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 53 min |
| Mar 10, 6:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Mar 10, 6:45 PM CST | Tornado Warning | BMX | Chilton | 45 min |
| Mar 10, 6:56 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Mar 10, 7:01 PM CST | Tornado Warning | BMX | Elmore | 29 min |
| Mar 10, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Mar 10, 7:08 PM CST | Tornado Warning | BMX | Shelby, Talladega | 67 min |
| Mar 10, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Mar 10, 7:11 PM CST | Tornado Warning | BMX | Coosa | 64 min |
| Mar 10, 7:26 PM CST | Tornado Warning | BMX | Chilton | 34 min |
| Mar 10, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 24 min |
| Mar 10, 7:54 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 51 min |
| Mar 10, 8:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 59 min |
| Mar 10, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale | 47 min |
| Mar 10, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 42 min |
| Mar 10, 8:20 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 40 min |
| Mar 10, 8:22 PM CST | Tornado Warning | BMX | Tuscaloosa | 38 min |
| Mar 10, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 63 min |
| Mar 10, 8:30 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Mar 10, 8:42 PM CST | Severe Thunderstorm Warning | BMX | Marshall | 33 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby | 45 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Perry | 45 min |
| Mar 10, 8:48 PM CST | Severe Thunderstorm Warning | BMX | DeKalb, Jackson | 42 min |
| Mar 10, 8:58 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 47 min |
| Mar 10, 9:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 41 min |
| Mar 10, 9:06 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 24 min |
| Mar 10, 9:07 PM CST | Tornado Warning | BMX | Jefferson | 23 min |
| Mar 10, 9:11 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 64 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 25 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 40 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 53 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 53 min |
| Mar 10, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 18 min |
| Mar 10, 9:27 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Mar 10, 9:31 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 14 min |
| Mar 10, 9:33 PM CST | Tornado Warning | BMX | St. Clair | 42 min |
| Mar 10, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 51 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 10, 9:56 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 19 min |
| Mar 10, 9:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 47 min |
| Mar 10, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 41 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Clay | 52 min |
| Mar 10, 10:15 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 45 min |
| Mar 10, 10:30 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 45 min |
| Mar 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Pike | 38 min |
| Mar 11, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 41 min |
| Mar 11, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Russell | 51 min |
| Mar 11, 8:37 AM CST | Tornado Warning | BMX | Russell | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.